Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 12, 2006, 10:15 PM CDT for Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 10:15 PM CDT (03:15 UTC)
- Expired
- Jul 13, 2006, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Williamson County, IL
The radar
The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 130315 FFWPAH ILC199-130700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1015 PM CDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * FLASH FLOOD WARNING FOR... WILLIAMSON COUNTY IN SOUTHERN ILLINOIS. * UNTIL 200 AM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO DEVELOP AND MOVE EAST ACROSS THE COUNTY. RADAR ESTIMATES SHOW ONE AND A HALF TO TWO AND A HALF INCHES HAVE ALREADY FALLEN OVER THE PAST THREE HOURS ACROSS MAINLY NORTHWEST PORTIONS OF THE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSTON CITY...HURST...HERRIN...FREEMAN SPUR...COLP AND BUSH ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3767 8916 3766 8871 3787 8871 3786 8916 $$ RST
1 follow-up statement
000 WGUS73 KPAH 130445 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1145 PM CDT WED JUL 12 2006 ILC199-130700- WILLIAMSON IL- 1145 PM CDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WILLIAMSON COUNTY IN SOUTHERN ILLINOIS... AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE SOUTHERN TWO THIRDS OF THE COUNTY...WITH MOSTLY LIGHT RAIN ACROSS THE NORTH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSBURG...JOHNSTON CITY...HURST...HERRIN...ENERGY AND CAMBRIA. ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH NORTH...TO NEAR THREE INCHES SOUTH...ARE STILL POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3760 8915 3761 8871 3787 8871 3786 8916 $$ RST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:30 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 12, 3:30 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT WED JUL 12 2006 .SHORT TERM DISCUSSION... AREAS OF SCATTERED CONVECTION CONTINUED TODAY...AS MID LEVEL SHORTWAVES CONTINUED TO MOVE FROM WEST TO EAST ACROSS THE PAH FCST AREA AND TAPPED INTO AN UNSTABLE...WARM...AND VERY MOIST AIRMASS. NO DISCERNIBLE SFC BOUNDARY WAS PRESENT IN OUR AREA. SOME FLOODING DUE TO COPIOUS RAINFALL OCCURRED IN PARTS OF SWRN IND TODAY. THE POTENTIAL FOR VERY HEAVY RAIN WILL CONTINUE FOR THE NEXT COUPLE OF DAYS...HOWEVER THE POPS ARE EXPECTED TO DECREASE A BIT AFTER TONIGHT. THIS WILL BE DUE TO THE MID LEVEL PATTERN OVERHEAD BECOMING A LITTLE LESS ACTIVE AND THE NRN STREAM PATTERN BECOMING A BIT MORE ZONAL. STILL...SOME MID LEVEL SHORTWAVE ENERGY ROUNDING THE EDGE OF A RIDGE COULD BE A FACTOR EVEN INTO THE FIRST PART OF THE WEEKEND. WE WILL CONTINUE THAT TREND FROM THE PREVIOUS PACKAGE. GUIDANCE IS SHOWING AFTN DEWPOINTS WELL INTO THE MID 70S FOR MUCH OF THE WEEK. ATTM...THE FCST WILL CONTINUE WITH MAINLY LOWER 70S DEWPOINTS INTO THE WEEKEND. WE COULD EASILY SEE SOME HEAT INDICIES ABOVE 100 BY MON AHEAD OF AN APPROACHING SFC BOUNDARY. .LONG TERM DISCUSSION... THE SUN THRU WED /DAY4 THRU 7/ TIME FRAME APPEARS TO BE MOSTLY DRY AS ATMOSPHERIC MOISTURE WANES. THE MED RANGE MODELS INDICATE THAT THE PAH FCST AREA WILL REMAIN ON THE PERIPHERY OF A HIGH PRESSURE RIDGE SITUATED OVER THE WRN STATES. THIS WILL TEND TO LEAVE OUR AREA OPEN FOR A SOMEWHAT COOLER/DRIER AIR MASS TO MOVE IN FROM THE NW EARLY NEXT WEEK AS THE NRN STREAM PATTERN BECOMES MORE AMPLIFIED. THE FCST IS BASED ON THE ASSUMPTION THAT A WEAK COLD FRONT WILL MAKE IT INTO THE AREA AROUND TUE /DAY6/. AT THIS POINT...WE WERE NOT WILLING TO ADD A PCPN CHANCE TO THE FCST ASSOCIATED WITH THE FRONT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB
Hazardous weather outlook, Jul 12, 4:31 AM CDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 AM CDT WED JUL 12 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREA EXPECTED OVER THE ENTIRE QUAD STATE REGION TODAY. HOWEVER...MOST OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. LOCALIZED FLOODING WILL BE A CONCERN TODAY WHERE THUNDERSTORMS REPEAT OVER THE SAME LOCATION...AND IN AREAS THAT RECEIVED HEAVY RAINFALL ON TUESDAY. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3 INCHES AN HOUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE QUAD STATE REGION THROUGH THE UPCOMING WEEKEND. THOUGH A FEW STORMS MAY REACH SEVERE LEVELS...ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED AT THIS TIME. FROM FRIDAY INTO THE WEEKEND...HIGH TEMPERATURES WILL REACH FROM 90 TO 95 DEGREES. COMBINED WITH THE HUMID CONDITIONS...AFTERNOON HEAT INDICES OF AROUND 100 DEGREES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ANY REPORTS OF VERY HEAVY RAIN OR FLOODING SHOULD BE FORWARDED IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 12, 5:02 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 502 PM CDT WED JUL 12 2006 ILZ078-122245- WABASH IL- 502 PM CDT WED JUL 12 2006 ...STRONG THUNDERSTORM MOVING NORTHEAST ACROSS WABASH COUNTY... AT 459 PM......NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF BELLMONT...MOVING NORTHEAST AT 35 MPH. THIS STORM MAY PRODUCE PEA TO MARBLE SIZE HAIL...AND TORRENTIAL RAINFALL. THE STORM SHOULD MOVE NORTHEAST OF THE COUNTY BY 545 PM. RST
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:45 PM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
| Jul 13, 12:44 AM CDT | Flash Flood Warning | PAH | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.